Prof. Amnon Besser

Picture of Amnon Besser
Department of Mathematics
Ben Gurion University
Be’er Sheva 84105
  • Phone: +972-8-6477861
  • Fax: +972-8-6477648
  • E-mail: bessera at
  • Room NO.: 212
  • Office hours: M 11-12, Tu 9-10
  • B.Sc. : Tel Aviv University 1985
  • M.Sc. : Tel Aviv University 1987
  • Ph.D. : Tel Aviv University 1993


New: Research projects

Research Interests: Number theory, Arithmetic geometry, p-adic integration, p-adic cohomology, Shimura varieties, Automorphic forms, Algebraic cycles, Algebraic K-theory.

List of publications from mathscinet (requires mathscinet authorization)

Research profile

Research Group: Number Theory and Algebraic Geometry


A. Besser, CM cyles over Shimura curves, Journal of Algebraic Geometry 4 (1995) 659–693.
A. Besser, On the Kolyvagin cup product, Trans. Amer. Math. Soc. 349 (11) (1997) 4635–4657.
A. Besser, On the finiteness of Sh for motives associated to modular forms, Doc. Math. 2 (1997) 31–46 (electronic).
A. Besser, Elliptic fibrations of K3 surfaces and QM Kummer surfaces, Math. Z. 228 (2) (1998) 283–308.
A. Besser, A simple approach to geometric realization of simplicial and cyclic sets, preprint (1998).
A. Besser, Sets of integers with large trigonometric sums, Astérisque (258) (1999) xi, 35–76, structure theory of set addition.
A. Besser, C. Deninger, p-adic Mahler measures, J. Reine Angew. Math. 517 (1999) 19–50.
A. Besser, A generalization of Coleman’s p-adic integration theory, Inv. Math. 142 (2) (2000) 397–434.
A. Besser, Syntomic regulators and p-adic integration I: rigid syntomic regulators, Israel Journal of Math. 120 (2000) 291–334.
A. Besser, Syntomic regulators and p-adic integration II: K2 of curves, Israel Journal of Math. 120 (2000) 335–360.
A. Besser, Finite and p-adic polylogarithms, Compositio Math. 130 (2) (2002) 215–223.
A. Besser, Coleman integration using the Tannakian formalism, Math. Ann. 322 (1) (2002) 19–48.
A. Besser, P. Moree, On an invariant related to a linear inequality, Arch. Math. (Basel) 79 (6) (2002) 463–471.
A. Besser, R. de Jeu, The syntomic regulator for the K-theory of fields, Ann. Sci. École Norm. Sup. (4) 36 (6) (2003) 867–924.
A. Besser, The p-adic height pairings of Coleman-Gross and of Nekovář, in: Number Theory, Vol. 36 of CRM Proceedings & Lecture Notes, American Mathematical Society, 2004, pp. 13–25.
A. Besser, p-adic Arakelov theory, J. Number Theory 111 (2) (2005) 318–371.
A. Besser, H. Furusho, The double shuffle relations for p-adic multiple zeta values, in: Primes and knots, Vol. 416 of Contemp. Math., Amer. Math. Soc., Providence, RI, 2006, pp. 9–29.
A. Besser, A short proof of de Shalit’s cup product formula, Israel J. Math. 151 (2006) 53–59.
A. Besser, R. de Jeu, Li(p)-service? An algorithm for computing p-adic polylogarithms, Math. Comp. 77 (262) (2008) 1105–1134.
A. Besser, P. Buckingham, R. de Jeu, X.-F. Roblot, On the p-adic Beilinson conjecture for number fields, Pure Appl. Math. Q. 5 (1, part 2) (2009) 375–434.
A. Besser, On the syntomic regulator for K1 of a surface, Israel Journal of Mathematics 190 (2012) 29–66.
A. Besser, R. de Jeu, The syntomic regulator for K4 of curves, Pacific Journal of Mathematics 260 (2) (2012) 305–380.
A. Besser, Heidelberg lectures on Coleman integration, in: J. Stix (Ed.), The Arithmetic of Fundamental Groups, Vol. 2 of Contributions in Mathematical and Computational Sciences, Springer Berlin Heidelberg, 2012, pp. 3–52.
A. Besser, R. Livne, Universal kummer families over shimura curves, in: R. Laza, M. Schütt, N. Yui (Eds.), Arithmetic and Geometry of K3 Surfaces and Calabi-Yau Threefolds, Vol. 67 of Fields Institute Communications, Springer New York, 2013, pp. 201–265. doi:10.1007/978-1-4614-6403-7_7.
J. Balakrishnan, A. Besser, Computing local p-adic height pairings on hyperelliptic curves, IMRN 2012 (11) (2012) 2405–2444.
A. Besser, On the derivative of a normal function associated with a Deligne cohomology class, in: Regulators (Barcelona, 2010), Vol. 571 of Contemp. Math., Amer. Math. Soc., Providence, R.I., 2012, pp. 33–44.
A. Besser, On differential Tannakian categories and Coleman integration, preprint (2011).
J. Balakrishnan, A. Besser, Coleman-Gross height pairings and the p-adic sigma function, J. Reine Angew. Math. 698 (2015) 89–104. doi:10.1515/crelle-2012-0095.
A. Besser, R. Livne, Picard-Fuchs equations of families of QM abelian surfaces, preprint (2012).
J. Balakrishnan, A. Besser, J. S. Müller, Quadratic chabauty: p-adic heights and integral points on hyperelliptic curves, to appear in Crelle.
A. Besser, F. Escriva, R. de Jeu, Frobenius lifts and point counting for smooth curves, preprint (2013).
A. Besser, D. Loeffler, S. Zerbes, Finite polynomial cohomology for general varieties, to appear in Annales des Mathematiques du Quebec, special issue in honor of Glenn Stevens (2015).
A. Besser, E. de Shalit, L-invariants of p-adically uniformized varieties, to appear in Annales des Mathematiques du Quebec, special issue in honor of Glenn Stevens (2014).
J. Balakrishnan, A. Besser, J. S. Müller, Computing integral points on hyperelliptic curves using quadratic Chabauty, to appear in Math. of Computation.

Transparencies from lectures I have given


Semester ASemester B
  • 201-1-9811 Differential and Integral Calculus 1 for EE


Other things